MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0820
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s).During the procedure, the physician successfully placed five pc400s using a non-penumbra microcatheter.The physician then felt resistance while advancing a pc400 through the middle of its introducer sheath and, therefore, the pc400 was removed.The procedure was then completed using two new pc400s.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was fractured approximately 5.0 cm from the proximal end.The pull wire was completely retracted out its pusher assembly.The embolization coil was detached from its pusher assembly.Offset coil winds were present on the distal end of the embolization coil.Conclusions: evaluation of the returned pc400 revealed a fractured pusher assembly, the pull wire was retracted out of the pusher assembly and the embolization coil was detached.None of this damage was reported in the complaint.Therefore, this damage was likely incidental to the reported complaint and may have occurred post-procedure or during packaging for return to penumbra.Further evaluation revealed offset coil winds.This may have occurred as a result of advancing the device against the reported resistance.The returned damage prevented the returned device from being functionally tested; therefore, the root cause of the reported difficulty advancing could not be determined.The non-penumbra microcatheter identified in the complaint was not returned to penumbra for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the cause of the reported advancement issue through the middle of the introducer sheath.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8635865
Report Number3005168196-2019-01016
Device Sequence Number2091004
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public00814548010922
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2024
Device Catalogue Number4004C0820
Device Lot NumberF71656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight60
Date Report Sent to FDA01/01/2005